Alert archive / California / Hard Freeze Warnings in 2009
Hard Freeze Warning 4, NWS Eureka, CA
NWS Eureka, CA issued this hard freeze warning at Dec 8, 2009, 2:09 PM PST. It took effect at Dec 8, 2009, 9:00 PM PST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2009, 2:09 PM PST (22:09 UTC)
- In effect from
- Dec 8, 2009, 9:00 PM PST
- Expired
- Dec 9, 2009, 9:00 AM PST
- In force
- 12 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KEKA 082209 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 209 PM PST TUE DEC 8 2009 CAZ001-002-091115- /O.NEW.KEKA.HZ.W.0004.091209T0500Z-091209T1700Z/ REDWOOD COAST-MENDOCINO COAST- 209 PM PST TUE DEC 8 2009 ...HARD FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PST WEDNESDAY. THE COLD AIR MASS WILL CONTINUE TO LINGER OVER THE REGION. MOSTLY CLEAR SKIES WILL ALLOW TEMPERATURES TO DROP QUICKLY AFTER SUNSET AND CONTINUE TO DROP INTO THE MID 20S BY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
2 follow-up statements
000 WWUS76 KEKA 091110 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 310 AM PST WED DEC 9 2009 CAZ001-002-091700- /O.CON.KEKA.HZ.W.0004.000000T0000Z-091209T1700Z/ REDWOOD COAST-MENDOCINO COAST- 310 AM PST WED DEC 9 2009 ...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... A HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING. TEMPERATURES FROM 25 TO 29 DEGREES CAN BE EXPECTED THROUGH SUNRISE THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
000 WWUS76 KEKA 091707 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 907 AM PST WED DEC 9 2009 CAZ001-002-091815- /O.EXP.KEKA.HZ.W.0004.000000T0000Z-091209T1700Z/ REDWOOD COAST-MENDOCINO COAST- 907 AM PST WED DEC 9 2009 ...HARD FREEZE WARNING HAS EXPIRED... THE HARD FREEZE WARNING IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this hard freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this hard freeze warning went out at Dec 8, 3:02 AM PST, 11 hours 7 minutes earlier.
Area forecast discussion, Dec 8, 3:02 AM PST, 11 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 302 AM PST TUE DEC 8 2009 .SYNOPSIS...THE COLD AIRMASS WILL REMAIN IN PLACE FOR AT LEAST ONE MORE DAY WITH MORE RECORD LOWS POSSIBLE. A SLOW WARMING TREND WILL COMMENCE BY THURSDAY WITH RAIN CHANCES SUBSTANTIALLY INCREASING BY THE WEEKEND. && .DISCUSSION...COLD TEMPERATURES AND CONTINUED HEADLINES WILL ONCE AGAIN BE THIS MORNING FORECAST CHALLENGE. THE HARD FREEZE WARNING IS VERIFYING NICELY EARLY THIS MORNING WITH TEMPS RANGING FROM 27-30 DEGREES ALONG THE NORTH COAST. DESPITE WARMING ALOFT...WED MORNING MAY BE JUST AS COLD AS IDEAL RADIATIONAL COOLING CONDS PERSIST. LIKE LAST NIGHT...WE WILL NOT COMPLICATE MATTERS BY ISSUING HEADLINES BEYOND THIS MORNING AND LET THE DAY SHIFT MAKE THE FINAL DETERMINATION. A WEAK SHORTWAVE WILL DROP SOUTH TODAY ON NORTHWEST FLOW ALOFT SPREADING A FEW CLOUDS ACROSS THE REGION. RIDGING THEN TAKES OVER BEGINNING TONIGHT WITH CLEARING SKIES AND SLOWLY MODERATING TEMPS. THE SHORT LIVED RIDGE MOVES OFF TO THE EAST ON THU AS A WEAK UPPER LOW APPROACHES THE COAST. THIS LOW IS THE FIRST IN A SERIES AS WESTERLY FLOW STRENGTHENS ACROSS THE PACIFIC. THIS FIRST LOW ON THU IS EXPECTED TO DIVE SOUTH INTO CENTRAL/SRN CA AS THE FLOW ALOFT OVER THE STATE IS STILL SPLIT. THE GLOBAL MODELS HAVE FINALLY COME INTO BETTER AGREEMENT SHOWING A WET AND WARMER PATTERN BEGINNING THIS WEEKEND. THIS PATTERN HAVE BEEN SLOW TO EVOLVE...BUT ONCE IT DOES...THE WESTERLY JET LOOKS TO REMAIN FOCUSED ON CA FOR A PROLONGED STORMY PERIOD. JCA && .MARINE...LONG PERIOD WESTERLY SWELL ALREADY SHOWING UP AT THE CDIP BUOYS...WITH FORE-RUNNER PERIODS NEAR 25 SECONDS. WAVE HEIGHTS WILL INCREASE TODAY AND SHOULD GO ABOVE 10 FEET TONIGHT...PEAKING NEAR 14 FEET BY EARLY WED MORNING. ENP SEEMED TO HAVE A DECENT HANDLE...BUT MAINTAINS SEAS TOO HIGH FOR TOO LONG. NOT MUCH WINDS IN THE FORECAST TIL THU OR FRI WHEN A EAST PAC STORM APPROACHES 130W AND WE SEE ROBUST SOUTHERLY WINDS. A SOLID SCA EVENT...WITH MARGINAL LOW END GALE CHANCES INTO SAT. DJB && .AVIATION...COLD/DRY AIR MASS WILL CONTINUE TO PREVAIL THROUGH TONIGHT...AND THEN BEGIN TO SLOWLY MODIFY ON WED. THIS PATTERN WILL LEAD TO WIDESPREAD VFR CONDS. DJB && .EKA WATCHES/WARNINGS/ADVISORIES... HARD FREEZE WARNING UNTIL 9 AM PST THIS MORNING CAZ001-002. SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 4 PM THIS AFTERNOON TO 4 PM PST THURSDAY PZZ450-455. SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM NOON TODAY TO 4 PM PST THURSDAY PZZ470-475. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Dec 8, 2:09 PM PST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 209 PM PST TUE DEC 8 2009 CAZ001-002-092215- REDWOOD COAST-MENDOCINO COAST- 209 PM PST TUE DEC 8 2009 ...HARD FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A HARD FREEZE WARNING IS IN EFFECT FROM LATE TONIGHT THROUGH EARLY WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE COLD AIRMASS WILL REMAIN IN PLACE LEADING TO ANOTHER NIGHT OF VERY COLD TEMPERATURES. ANOTHER HARD FREEZE WARNING MAY BE NEEDED FOR THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT LOW TEMPERATURES TO THE NATIONAL WEATHER SERVICE IN EUREKA. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WWW.WRH.NOAA.GOV/EKA FOR MORE INFORMATION. CAZ003-004-076-092215- NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 209 PM PST TUE DEC 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Dec 8, 9:45 AM PST, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
945 AM PST TUE DEC 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 AM FREEZE 2 NNW KLAMATH 41.55N 124.05W
12/08/2009 M0 F DEL NORTE CA TRAINED SPOTTER
VERIFICATION OF FREEZE WARNING. KLAMATH...MINIMAL
TEMPERATURE 22F DEGREES.
0835 AM FREEZE GASQUET 41.85N 123.97W
12/08/2009 M0 F DEL NORTE CA PUBLIC
VERIFICATION OF FREEZE WARNING. LOW TEMP 19F. 1/16 FROST
ON GROUND.
0845 AM FREEZE 1 SW CRESCENT CITY 41.74N 124.21W
12/08/2009 M0 F PZZ450 CA TRAINED SPOTTER
VERIFICATION OF FREEZE WARNING. LOW TEMP 24F.
0845 AM FREEZE EUREKA 40.80N 124.16W
12/08/2009 M0 F HUMBOLDT CA NWS EMPLOYEE
VERIFICATION OF FREEZE WARNING. LOCATION ON WOODLEY
ISLAND, EUREKA. MIN TEMP 27F.
&&
ASHFORDThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 7, 8:24 PM PST | Small Craft Advisory for Hazardous Seas | EKA | 5 hr | |
| Dec 8, 1:48 AM PST | Small Craft Advisory for Hazardous Seas | EKA | 37 hr |
Nearby
Hard Freeze Warnings in California, 2009Every hard freeze warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.